Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 11:05 AM CST for Ellis County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 10, 2000, 11:05 AM CST (17:05 UTC)
- Expired
- Mar 10, 2000, 11:45 AM CST
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 48 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 9:45 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 101706 SVRFTW TXC139-101745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1105 AM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 AM. * AT 1103 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF WAXAHACHIE...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE WAXAHACHIE...RED OAK...FERRIS AND ENNIS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY AFTERNOON FOR EASTERN TEXAS. LAT...LON 3252 9701 3225 9696 3232 9648 3253 9662
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:20 AM CST, 45 minutes earlier.
Area forecast discussion, Mar 10, 10:20 AM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1020 AM CST FRI MAR 10 2000 WATER VAPOR IMAGES SHOWED A STRONG UPPER LEVEL SHORTWAVE TRACKING ACROSS N CNTRL TX AT THIS TIME. ELEVATED CONVECTION BLOSSOMED NORTH OF THE STATIONARY FRONT LOCATED NEAR A TEXARKANA TO HILLSBORO TO BROWNWOOD LINE...WHERE MODERATE MID-LEVEL INSTABILITY EXISTED. UPDATED ZONE PACKAGE TO RAISE FIRST PERIOD POPS. WITH ALL THE RAIN SCOOLED AIR...IT WILL BE DIFFICULT TO REACH PREVIOUSLY EXPECTED HIGH TEMPERATURES TODAY. .FTW...NONE. 64
In the hours before
Local storm report, Mar 10, 6:35 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0430 AM WHITEWRIGHT TX 0.75 INCH HAIL
03/10/00 GRAYSON PEA TO DIME SIZE HAIL IN
WHITEWRIGHT. REPORTED BY
GRAYSON CO. SHERIFF DEPT.
0500 AM GRAHAM TX 0.75 INCH HAIL
03/10/00 YOUNG 3/4" HAIL IN GRAHAM
REPORTED BY GRAHAM FIRE DEPT.
0609 AM ELIASVILLE TX 1.00 INCH HAIL
03/10/00 YOUNG QUARTER HAIL IN
ELIASVILLE
REPORTED BY GRAHAM FIRE DEPT.
0630 AM 6 N GRAHAM TX 1.00 INCH HAIL
03/10/00 YOUNG QUARTER HAIL AT HIGHWAY
380 / FM 1769
REPORTEkD BY GRAHAM FIRE DEPT.Special weather statement, Mar 10, 9:25 AM CST, 1 hour 40 minutes before
ZCZC FTWWRKSPS 000 TTAA00 KFWD DDHHMM TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 925 AM CST FRI MAR 10 2000 SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS...MAINLY NORTH OF A LINE FROM LAMPASAS...TO CANTON. LARGE HAIL IS THE PRIMARY THREAT WITH THESE THUNDERSTORMS. HEAVY RAINFALL IS ALSO POSSIBLE. THE STORMS WERE OCCURRING NORTH OF NEARLY STATIONARY FRONT ACROSS NORTH TEXAS. FOR THIS AFTERNOON AND EARLY EVENING...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ...ACROSS AREAS ALONG AND SOUTH OF A LINE FROM LAMPASAS...TO HILLSBORO...TO SULPHUR SPRINGS. THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF NORTH TEXAS. THIS AFTERNOON...A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH NORTH TEXAS FROM THE TEXAS PANHANDLE. MEANWHILE THE STATIONARY FRONT WILL MOVE SOUTHEAST AS A COLD FRONT. FORECAST VERTICAL WIND AND INSTABILITY PROFILES SUGGEST THAT LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT IS ENHANCED IN THE MODERATE RISK AREA...WHERE INSTABILITY WILL BE MAXIMIZED. SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD MONITOR THE LATEST WEATHER CONDITION. ACTIVATION WILL BE POSSIBLE THROUGH THE DAY. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 83
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:24 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| Mar 10, 4:43 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 47 min |
| Mar 10, 4:53 AM CST | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Mar 10, 5:56 AM CST | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Mar 10, 7:39 AM CST | Severe Thunderstorm Warning | FWD | Young | 36 min |
| Mar 10, 8:01 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 44 min |
| Mar 10, 9:00 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 45 min |
| Mar 10, 9:50 AM CST | Severe Thunderstorm Warning | FWD | Hood | 25 min |
| Mar 10, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 60 min |
| Mar 10, 10:18 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 42 min |
| Mar 10, 12:36 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 39 min |
| Mar 10, 1:12 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Mar 10, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 44 min |
| Mar 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 10, 3:53 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 47 min |
| Mar 10, 4:05 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 65 min |
| Mar 10, 4:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Mar 10, 5:07 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Mar 10, 5:13 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 47 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 62 min |
| Mar 10, 5:58 PM CST | Severe Thunderstorm Warning | FWD | Falls | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.